Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 24, NWS Lubbock, TX

October 17, 20118 counties in Texas

NWS Lubbock, TX issued this wind advisory at Oct 17, 2011, 4:55 PM CDT for 8 counties in Texas. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 4:55 PM CDT (21:55 UTC)
Expired
Oct 17, 2011, 5:42 PM CDT
In force
47 min
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Crosby County, TX, Garza County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3342 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WWUS74 KLUB 172155
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
455 PM CDT MON OCT 17 2011

TXZ021>024-027>030-172300-
/O.CON.KLUB.HW.W.0007.000000T0000Z-111017T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
455 PM CDT MON OCT 17 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

A VERY STRONG COLD FRONT WAS DRIVING SOUTHWARD FROM THE EXTREME
SOUTHERN TEXAS PANHANDLE INTO THE NORTHWESTERN SOUTH PLAINS EARLY
THIS EVENING.

* TIMING: MOVING TO THE SOUTH AT 55 MPH...WILL BE NEAR ENOCHS... 
  LITTLEFIELD...AND ABERNATHY BETWEEN 500 PM AND 530 PM. WINDS 
  SHOULD EASE BETWEEN 500 AND 600 PM. 

* WINDS: NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* IMPACTS: SMALL LIMBS ON TREES MAY BREAK. VISIBILITIES FROM 
  BLOWING DUST WILL FALL BELOW A MILE. STRONG WINDS WILL MAKE 
  CONTROL OF MOTOR VEHICLES DIFFICULT. 

* PULL COMPLETELY OFF THE ROAD IF YOU CANNOT CONTINUE BECAUSE OF
  THE THICK DUST...TURN OFF YOUR HEADLIGHTS...AND REMOVE YOUR
  FOOT FROM THE BRAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ033>036-039>042-180100-
/O.NEW.KLUB.WI.Y.0024.111017T2155Z-111018T0100Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
455 PM CDT MON OCT 17 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A VERY STRONG COLD FRONT WILL PLUNGE THROUGH THE CENTRAL AND
SOUTHERN SOUTH PLAINS EARLY THIS EVENING.

* TIMING: THE FRONT WILL MOVE TO NEAR PEP AND ANTON CLOSE TO 500
  PM... WHITEFACE...LEVELLAND...LUBBOCK AND RALLS BY 530 PM...AND
  PLAINS...BROWNFIELD...TAHOKA AND POST SHORTLY AFTER 600 PM. THE
  FRONT WAS MOVING SOUTH AT 55 MPH.

* WINDS: NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: DENSE BLOWING DUST NEAR ZERO AT TIMES WILL MAKE DRIVING
  EXTREMELY HAZARDOUS. WIND DAMAGE TO SMALL TREE LIMBS IS POSSIBLE.
  STRONG WIND GUSTS WILL MAKE VEHICLE CONTROL DIFFICULT.

* PULL COMPLETELY OFF THE ROAD IF YOU CANNOT CONTINUE BECAUSE OF
  THE THICK DUST...TURN OFF YOUR HEADLIGHTS...AND REMOVE YOUR
  FOOT FROM THE BRAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
930 
WWUS74 KLUB 172242
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT MON OCT 17 2011

TXZ021>024-027>030-172345-
/O.EXP.KLUB.HW.W.0007.000000T0000Z-111017T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
542 PM CDT MON OCT 17 2011

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING. 

* TIMING: THE HIGH WINDS WILL GRADUALLY EASE BY 600 PM.

* IMPACTS: VISIBILITY WILL SLOWLY IMPROVE.

$$

TXZ033>036-039>042-180100-
/O.UPG.KLUB.WI.Y.0024.000000T0000Z-111018T0100Z/
/O.EXB.KLUB.HW.W.0007.111017T2300Z-111018T0100Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
542 PM CDT MON OCT 17 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A VERY STRONG COLD FRONT WILL PLUNGE THROUGH THE CENTRAL AND
SOUTHERN SOUTH PLAINS EARLY THIS EVENING.

* TIMING: THE FRONT WILL MOVE TO PLAINS...BROWNFIELD...TAHOKA AND
  POST SHORTLY AFTER 600 PM. THE FRONT WAS MOVING SOUTH AT 55 MPH.

* WINDS: NORTH WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS: DENSE BLOWING DUST NEAR ZERO AT TIMES WILL MAKE DRIVING
  EXTREMELY HAZARDOUS. WIND DAMAGE TO SMALL TREE LIMBS WILL OCCUR. STRONG
  WIND GUSTS WILL MAKE VEHICLE CONTROL DIFFICULT.

* PULL COMPLETELY OFF THE ROAD IF YOU CANNOT CONTINUE BECAUSE OF
  THE THICK DUST...TURN OFF YOUR HEADLIGHTS...AND REMOVE YOUR FOOT
  FROM THE BRAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 17, 3:02 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 17, 3:02 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
302 PM CDT MON OCT 17 2011

.SHORT TERM...
19Z SURFACE OBS SHOW FRONT INTO NW PANHANDLE WITH WINDS INCREASING
ABOVE 20 KNOTS AT KCAO. FARTHER SOUTH WINDS HAVE INCREASED FROM THE
WEST TO AROUND 25 MPH ON THE CAPROCK WEST OF LUBBOCK WITH STILL
RELATIVELY LIGHT WINDS OFF THE CAPROCK. STARTING TO SEE A FEW GUSTS
TO NEAR 40 MPH NEAR THE NEW MEXICO BORDER...WITH HUMIDITIES FALLING
TO NEAR 10 PERCENT FROM WEST OF I-27 AND ALONG AND SOUTH OF U.S.
84. THUS FAR...RED FLAG WARNING SEEMS TO BE WORKING OUT...AND WILL
KEEP CURRENT ALIGNMENT THROUGH 01Z.

STRONG COLD FRONT STILL ON SCHEDULE TO MOVE SOUTHWARD ACROSS THE
SOUTH PLAINS LATE THIS AFTERNOON AND THIS EVENING. HRRR TIMING IN
SYNC WITH PREVIOUS FORECASTS WITH A FROPA AT 22-23Z AT CHILDRESS AND
AROUND 00Z AT LUBBOCK. THIS WILL OCCUR AS INTENSE SHORTWAVE TROUGH
ROTATES SOUTHEASTWARD FROM THE CENTRAL ROCKIES INTO THE SOUTHERN
PLAINS THIS AFTERNOON. SATELLITE AND RADAR OBSERVATIONS ARE
INDICATING SOME INSTABILITY AND ASSOCIATED SHOWERS ACROSS NERN NM
INTO THE NW TEXAS AND WESTERN OK PANHANDLE. LIKELY TO SEE AN
INCREASE IN CLOUD COVER LATE TODAY ESPECIALLY ACROSS THE NORTHERN
ZONES...BUT INSUFFICIENT DEEP LAYER MOISTURE PRESENT FOR CONVECTION
FARTHER SOUTH TOWARD THE SOUTH PLAINS.

A LITTLE CONCERNED ABOUT PROGGED PRESSURE RISES IN WAKE OF FRONT.
NAM SHOWING 3 HOUR RISES AT 03Z THIS EVENING OF 11 MB CENTERED OVER
THE CENTRAL SOUTH PLAINS AS FRONT MOVES RAPIDLY TOWARD THE PERMIAN
BASIN AND CONCHO VALLEY. THUS WINDS MAY APPROACH ADVISORY LEVELS FOR
A FEW HOURS IN THE 00Z-03Z TIME FRAME. COOLER TEMPERATURES AND
HIGHER RELATIVE HUMIDITIES BEHIND FRONT WILL RESULT IN RAPIDLY
IMPROVING FIRE WEATHER CONDITIONS...AND RED FLAG WARNING WILL BE
ALLOWED TO CONTINUE THROUGH 8 PM.

WILL SEE WINDS DIMINISH SOME AFTER MIDNIGHT TONIGHT...ALLOWING
TEMPERATURES TO FALL INTO THE MID 30S ACROSS THE SW PANHANDLE AND
FAR NW SOUTH PLAINS AND 40S ELSEWHERE. WITH A STRONG PRESSURE
GRADIENT AND DECENT 30 KNOT NORTHERLY 850 MB JET THROUGH 12Z...
SURFACE WINDS WILL RAMP UP AFTER SUNRISE TUESDAY WITH MIXING AND
CONTINUE TO BE STRONG AND GUSTY UNTIL MID TO LATE AFTERNOON. COULD
SEE SOME BRIEF POST FRONTAL STRATUS IN WAKE OF FRONT EARLY TUESDAY...
BUT THAT MOISTURE WILL MIX OUT BY MID MORNING. TEMPERATURES WILL BE
NEARLY 30 DEGREES COOLER TUESDAY WITH HIGHS IN THE 60S AREAWIDE
UNDER FULL SOLAR INSOLATION.

&&

.LONG TERM...
A NICE DOSE OF FALL WEATHER WILL CONTINUE INTO WEDNESDAY ACROSS
THE ENTIRE AREA. WINDS WILL GO LIGHT TUESDAY NIGHT INTO WEDNESDAY
MORNING AS SURFACE HIGH PRESSURE CONTINUES TO WORK INTO THE AREA.
THE VERY DRY AIR COMBINED WITH THE LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL INTO THE 30S AREA WIDE AND NEAR OR BELOW
FREEZING IN THE SOUTHWESTERN TEXAS PANHANDLE. OTHERWISE...THE LONG
TERM FORECAST WILL BE UNEVENTFUL. TEMPERATURES WILL REBOUND BACK
INTO THE 70S BEGINNING ON THURSDAY AND LASTING THROUGH THE
UPCOMING WEEKEND. A FEW UPPER LEVEL WAVES WILL PASS OVERHEAD WITH
LITTLE RUCKUS. THE FIRST WAVE WILL PASS ON THURSDAY WITH A SECOND
ON SATURDAY. CLOUDS MAY EVEN BE HARD TO COME BY WITH THESE WAVES
WITH VERY LOW MID-UPPER LEVEL MOISTURE CONTENT. THE DISTURBANCE ON
SATURDAY WILL BE ACCOMPANIED BY A WEAK COLD FRONT BUT IS NOT
EXPECTED TO HAMPER TEMPERATURES. BY SUNDAY...THE GFS IS SHOWING
YET ANOTHER STRONGER WAVE MOVING OVER THE AREA BUT NO OTHER MODEL
GUIDANCE IS DEPICTING THIS SOLUTION SO THE GFS HAS BEEN DISCOUNTED
AT THE MOMENT. JDV

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        35  63  32  68  37 /   0   0   0   0   0
TULIA         38  63  35  68  38 /   0   0   0   0   0
PLAINVIEW     38  64  35  69  39 /   0   0   0   0   0
LEVELLAND     40  65  35  71  39 /   0   0   0   0   0
LUBBOCK       41  65  37  71  40 /   0   0   0   0   0
DENVER CITY   40  66  37  72  41 /   0   0   0   0   0
BROWNFIELD    41  66  37  72  40 /   0   0   0   0   0
CHILDRESS     43  66  41  69  40 /  10   0   0   0   0
SPUR          44  66  38  70  38 /  10   0   0   0   0
ASPERMONT     47  68  42  71  41 /  10   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021-027-028-033>035-039>041.

&&

06/01
Hazardous weather outlook, Oct 17, 5:58 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
558 AM CDT MON OCT 17 2011

TXZ021>044-181100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
558 AM CDT MON OCT 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

VERY WARM TEMPERATURES...DRY AIR AND BREEZY WESTERLY WINDS WILL
PRODUCE A CRITICAL FIRE DANGER ACROSS MUCH OF THE SOUTH PLAINS
AREA THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THE CENTRAL
AND WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWEST TEXAS
PANHANDLE. THIS AREA RUNS ALONG AND TO THE WEST OF A LINE FROM
PARMER...TO LUBBOCK...TO LYNN COUNTIES. THE WIND WILL ALSO PRODUCE
SOME PATCHY BLOWING DUST.

IN ADDITION...GUSTY NORTHERLY WINDS WILL ACCOMPANY A STRONG COLD FRONT
THIS EVENING WITH WIND SPEEDS BECOMING SUSTAINED 25 TO 35 MPH AND
GUSTS TO 45 MPH. BLOWING DUST WILL CONTINUE AS THE FRONT PASSES
THROUGH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FROST MAY DEVELOP ACROSS MUCH OF THE CAPROCK EARLY
WEDNESDAY MORNING AS TEMPERATURES FALL INTO THE MIDDLE 30S. A
LIGHT FREEZE IS ALSO POSSIBLE ACROSS THE FAR SOUTHWEST PANHANDLE AND
NORTHWEST SOUTH PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Oct 17, 3:04 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
304 PM CDT MON OCT 17 2011

TXZ021>044-180500-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
304 PM CDT MON OCT 17 2011

...A POWERFUL COLD FRONT WILL USHER IN CHANGES THIS EVENING...

A DYNAMIC UPPER LEVEL DISTURBANCE WILL TRACK RAPIDLY FROM THE
CENTRAL ROCKIES INTO THE SOUTHERN PLAINS THIS EVENING. AS THIS
DISTURBANCES PASSES...IT WILL PUSH A STRONG BUT DRY COLD FRONT
THROUGH. THE COLD FRONT WILL ENTER THE SOUTHERN TEXAS PANHANDLE
LATE THIS AFTERNOON AND QUICKLY MOVE THROUGH THE SOUTH PLAINS AND
ROLLING PLAINS THIS EVENING. NORTHERLY WINDS WILL QUICKLY INCREASE
TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH...BEHIND THE FRONT. THESE
STRONG WINDS WILL CREATE AREAS OF BLOWING DUST. IN ADDITION...
MARKEDLY COLDER AIR...THE COLDEST OF THE FALL SEASON...WILL SPILL
IN FROM THE NORTH...WITH LOWS BY TUESDAY MORNING RANGING FROM THE
MIDDLE AND UPPER 30S ACROSS THE SOUTHWEST TEXAS PANHANDLE TO LOWER
AND MIDDLE 40S OVER THE SOUTH PLAINS AND ROLLING PLAINS. ALTHOUGH
A FROST IN NOT EXPECTED TONIGHT...LIGHTER WINDS AND CLEAR SKIES
MAY SUPPORT AREAS OF FROST TUESDAY NIGHT ACROSS THE SOUTHWEST
TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
FORECASTS...AND POSSIBLE WIND OR FROST ADVISORIES.
Special weather statement, Oct 17, 4:24 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
424 PM CDT MON OCT 17 2011

TXZ021>024-027>030-033>036-180330-
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS
424 PM CDT MON OCT 17 2011

...VERY STRONG COLD FRONT WITH AREAS OF THICK BLOWING DUST MOVING
INTO EXTREME SOUTHWEST TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS...

A VERY STRONG COLD FRONT WAS DRIVING SOUTHWARD THROUGH THE EXTREME
SOUTHWESTERN SOUTH PLAINS INTO THE NORTHERN SOUTH PLAINS LATE THIS
AFTERNOON. THIS FRONT WAS MOVING TO THE SOUTH AT 55 MPH. AREAS OF
THICK BLOWING DUST NEAR OR BELOW A MILE VISIBILITY MAY DEVELOP AS
WELL AS WIND GUSTS OVER 50 MPH. THIS FRONT IS PROJECTED TO PLUNGE
INTO THE CENTRAL SOUTH PLAINS BETWEEN 500 AND 515 PM THIS EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 4:51 AM CDTRed Flag WarningLUBBailey, Cochran, Hockley, Lamb, Lubbock, Lynn and 3 more15 hr
Oct 17, 4:35 PM CDTHigh Wind WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more3 hr
Oct 17, 6:23 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more3 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.